At the end of my week 1 into week 2 pills i skipped Sunday, Monday, and then took my Tuesday very late. I ended up bleeding on Wednesday and Thursday (it takes around 3 days for me to get my period, maybe my body "thought" this?), but now I am just continuously spotting not even really blood but just..brownish old blood I guess? It's not much, but its through out the day and enough to be driving me crazy. My regular periods don't even last this long. I've been taking my pill regularly and now I'm on week 3.

What is going on?? Should I just stop taking this pack and wait until I'm done spotting/bleeding? Should I keep taking my pills and just skip my period and go onto my next pack next week?

Thank you!

Oh also, I take Sprintec and have been for over a year now.

Tagged with →  

5 Responses to missed 3 bc pills, ongoing spotting

  1. Hteall says:

    To explain what’s going on…

    Basically, the uterus responds to hormone drops (either natural or artificial) by going, “Bleed tiems nao!” Some uteruses are hair-trigger, and people who are even late on one pill will start spotting. Some uteruses are laid back, and take a few days to start. Some uteruses are very responsive to hormone cues and will, upon getting hormones again, go, “No bleed nao?” and stop; others go, “But… but… but I’m not done yet!” And of those last, some go, “Okay, this level of hormones? THIS IS THE NEW BLEED LEVEL! HAHAHA!”

    It sounds like that’s what’s happened to you. You missed several pills, and that triggered a withdrawal bleed. When you raised the hormone levels again, your uterus got confused and cranky, and doesn’t know if it’s supposed to be bleeding or not.

    You basically have two choices. 1: you can keep taking your pills till you get to the no-hormone days, and let your uterus have its bleed then. It may keep spotting till then, or it may give up. Odds are on spotting, anecdotally. 2: You can take a 4-7 day no-pills bleed, and show your uterus what a real hormone drop looks like.

    If you skip your placebo pills/no-hormone days, again, your uterus may give up, or it may keep spotting till you show it a real hormone drop.

    Do note that missing 3 pills compromised your pregnancy protection until you took/take 7 days of active pills again. Also, if you stop early, your protection should be considered compromised again, until you’ve taken 7 days of active pills. For that matter, with such a large gap, you may wish to just use backup contraception (if you’re sexually active with sperm-producing partners) until you’re 7 days into the next pack, no matter what you do.

    Luck!

  2. Samwoa says:

    Thank you so much for this huge helpful answer!! I’m just curious why I’m spotting when I never have before? Even when I start a new pack while still finishing up a period, this has never happened.

    Also, my bf uses protection regardless but thank you!!

  3. Egneeva says:

    Because you missed pills….

  4. Hteall says:

    How many placebo pills/no hormone days does Sprintec usually have? If it’s 7, then it may just be that your uterus has gotten rid of enough of the lining that it’s willing to accept the hormone rise as a “no more spotting” thing, even if it’s still going on a little when you start the next pack. Even if Sprintec has only a 4-day no-hormone-time… With only almost 3 days to have the hormone drop, your uterus was just gearing up to have a bleed — and then the hormones went up, BAM! Confusion! Spotting! Angst! Woe!

    Even if you’ve missed 2-almost-3 pills before, sometimes the body just reacts differently, due to stress, diet, nutrition, the random flapping of butterflies in South America…

    Yay for backup contraception as a default! Saves a lot of worrying at times. O:>

  5. Gni007 says:

    Have you ever only taken 3 placebo pills before? You said you don’t usually start bleeding until day 3. It sounds like you just really confused your uterus, just about when it was ready to bleed, by giving it more hormones. So instead of a real withdrawal bleed you got a persistent trickle.

    Annoying, but I agree – taking a real withdrawal bleed should take care of it, and whether you do that now or at the end of the pack doesn’t matter except for your own comfort and pregnancy protection. 🙂

Leave a Reply